Electron. J. Diff. Eqns., Vol. 2001(2001), No. 47, pp. 1-10.

Interfering solutions of a nonhomogeneous Hamiltonian system

Gregory S. Spradlin

A Hamiltonian system is studied which has a term approaching a constant at an exponential rate at infinity . A minimax argument is used to show that the equation has a positive homoclinic solution. The proof employs the interaction between translated solutions of the corresponding homogeneous equation. What distinguishes this result from its few predecessors is that the equation has a nonhomogeneous nonlinearity.

Submitted April 30, 2001. Published June 21, 2001.
Math Subject Classifications: 35A15.
Key Words: Variational methods, minimax argument, nonhomogeneous linearity, Hamiltonian system, Nehari manifold.

Show me the PDF file (225K), TEX file, and other files for this article.

Gregory S. Spradlin
Department of Computing and Mathematics
Embry-Riddle Aeronautical University
Daytona Beach, Florida 32114-3900 USA
e-mail: spradlig@erau.edu

Return to the EJDE web page